Welcome back!

High cholestral after chemo

i finnished my cemo treatment july2020
at my blood test in june 21 i was told my cholestral was high changed diet and plenty of exersise walking 40 miles a week
had a blood test october 21 and my cholestral has gone up again any one had this

1 Like

Oh @richard you must be gutted because you have done so well with your diet and exercise.
Has your cholesterol been previously checked or do you think it might be hereditary?
Please let us know how you get on and look after yourself.

That’s very frustrating for you. What did the doctor say? Any suggestions for you? Perhaps others can help?

1 Like

I’ve taken a statin for cholesterol for some years now and generally it keeps things under control, with the odd spike. What have your medical team suggested? There’s not always an obvious reason for these things so don’t be too hard on yourself. Hope you get a resolution.

1 Like

my cholesterol has been very good even when i was diagnose with my blood cancer WN it was normal before my treatment started thats the bit i dont understand the doctor his going to try statins this week

2 Likes

I have the exact same thing. I always had slightly high cholesterol. It seems to be hereditary issue as my husband eats the same diet and has low cholesterol. I tried hard with my diet and got it down to an acceptable level.
Then, with no dietary changes, it went up and up with each three month, check until my consultant contacted my GP and asked them to manage it for me with statins.
My consultant tells me that the chemo affects the process in the liver which produces enzymes to knock back the cholesterol. It is a direct effect of being on chemo.
There are very few statins which can be used alongside the chemo and they tend to be the older varieties with stronger side effects. The first one seemed okay but after five weeks I suddenly got extreme fatigue (the same kind of feeling as when my leukaemia was first diagnosed and I was on the initial chemo). I thought it was a virus at first and did not recognise as being the statin. I was taken off it and felt fabulous again after two days.
Time to try the next statin… after five weeks of that one I suddenly started having liver problems ( the Gp thought) after blood tests it showed that the liver was okay but that I had been strongly zapped by a stomach virus, this lasted for three weeks. I have just started the statin again but the Gp is monitoring me and very keen that I report back any problem. Some side effects can be damaging so it is important to be aware.
The cholesterol levels are really low now, so as long as I continue well, it will be great.
It has to be taken late in the day and can be with it without food so us Now a part of my dinner!
My consultant and the prescribing pharmacist said the same thing. ‘Do not forget how powerful your chemo is. You are tolerating it well but it can have an effect on your body and any other drug taken alongside it can upset your body. Remain aware and do come and ask if you see a change.’

1 Like

Should say ‘with or without food’.

1 Like

Your last paragraph is probably so true @GrandmaJo.
Look after yourself and please keep updating us.

1 Like

Great advice from your team!

1 Like